Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Given Metronidazole for Trichomonaisis treatment. Having IBS. What alternative medicine be advised?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
I was diagnosed with Trichomonaisis and given the treatment of 4 tablets of Metronidazole to take. One tablet makes me very ill and I suffer from IBS as well. Can i take anything else for this STD?
Posted Wed, 11 Dec 2013 in Women's Health
Answered by Dr. Het Ram Bishnoi 1 hour later
Brief Answer: Treatment for trichonomiasis . Detailed Answer: Hello, XXXXX, Thanks for the query to H.C.M. Forum. Instead of metronidazole you can take a single dose of TINIDAZOLE 2 g orally ( by mouth) after meal . You may feel mild nausea after 1-2 hours . Plenty of juice sip by sip will ease nausea (if occurs). Hope this information will be helpful for you. Further any question I will help in follow up.Good luck. Dr. HET
Above answer was peer-reviewed by
Follow-up: Given Metronidazole for Trichomonaisis treatment. Having IBS. What alternative medicine be advised? 20 hours later
Thank you very much for your response but I do have another question. My doctor, yesterday, called in a prescription for me for tinidazole instead of giving me the metronidazole. But again she gave 4 tablets to take and each tablet is 500mg. I noticed you said I could take 2 g of the tinidazole. Should I take back my prescription to the pharmacy or could you tell me how much is 2 g? Can I use the prescription she gave me?
Answered by Dr. Het Ram Bishnoi 3 hours later
Brief Answer: Tinidazole . Detailed Answer: Hello,XXXXX. Yes you can take (tinidazole) 500 X 4 stat after meal .Also take some antacid ( OTC ) 2-3 days for nausea . In my opinion need no to go back.Good luck for you. Dr. HET.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor